MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Mechanical Jam (2983); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
In (b)(6) 2025 the user noticed a weakening of the magnet strength of his processor (rondo 3) holding over his implant.The clinic has scheduled a surgery to change the implant magnet on (b)(6) 2025.
 
Event or Problem Description
In (b)(6) 2025 the user noticed a weakening of the magnet strength of his processor (rondo 3) holding over his implant.The rondo 3 only seems to hold on the upper side of the coil and on the lower side retention is weak.The internal magnet was surgically exchanged.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the recipient used the device without any problems for almost 3 years and then noticed a decreased magnet strength and a misalignment of the audio processor over the coil.A revision surgery to exchange the implant magnet was performed successfully.The implant stays implanted and in use.Device investigation of the magnet revealed that two snap rings instead of one were placed inside the magnet assembly due to human error during manufacturing.Normally, this described misassembly of the magnet is detected during implemented tests in manufacturing.However, in this single occurrence, review of the device history record shows that all tests have been performed and passed during manufacturing.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key22382855
Report Number9710014-2025-00595
Device Sequence Number6979572
Product Code MCM
UDI-Device Identifier09008737395353
UDI-Public(01)09008737395353
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2021
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexUnknown